Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 47, NWS Milwaukee, WI

May 27, 2012

NWS Milwaukee, WI issued this small craft advisory at May 27, 2012, 3:25 PM CDT. It took effect at May 28, 2012, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 27, 2012, 3:25 PM CDT (20:25 UTC)
In effect from
May 28, 2012, 10:00 AM CDT
Expired
May 28, 2012, 6:00 PM CDT
In force
8 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

033 
WHUS73 KMKX 272025
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CDT SUN MAY 27 2012

...GUSTY SOUTHWEST WINDS TO DEVELOP AHEAD OF APPROACHING COLD
FRONT...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP AHEAD OF AN APPROACHING
COLD FRONT ON MONDAY. GUSTY SOUTHWEST WINDS WILL DEVELOP BY MID
MORNING AND PERSIST THROUGH LATE AFTERNOON. WAVES WILL BE HIGHEST
TOWARDS OPEN WATER WITH THE OFFSHORE FLOW. 

LMZ643>646-280430-
/O.NEW.KMKX.SC.Y.0047.120528T1500Z-120528T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
325 PM CDT SUN MAY 27 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 6 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CDT
MONDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS.

* WAVES: 2 TO 4 FEET TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
426 
WHUS73 KMKX 280222
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
922 PM CDT SUN MAY 27 2012

...GUSTY SOUTHWEST WINDS TO DEVELOP AHEAD OF APPROACHING COLD
FRONT...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP AHEAD OF AN APPROACHING
COLD FRONT ON MONDAY. GUSTY SOUTHWEST WINDS WILL DEVELOP BY MID
MORNING AND PERSIST THROUGH LATE AFTERNOON. WAVES WILL BE HIGHEST
TOWARDS OPEN WATER WITH THE OFFSHORE FLOW.

LMZ643>646-281030-
/O.CON.KMKX.SC.Y.0047.120528T1500Z-120528T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
922 PM CDT SUN MAY 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT
MONDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS.

* WAVES: 2 TO 4 FEET TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
465 
WHUS73 KMKX 281040
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
540 AM CDT MON MAY 28 2012

...GUSTY SOUTHWEST WINDS AHEAD OF APPROACHING COLD FRONT...

.GUSTY SOUTHWEST WINDS WILL DEVELOP BY MID MORNING AND PERSIST
THROUGH LATE AFTERNOON IN THE TIGHT PRESSURE GRADIENT AHEAD OF AN
APPROACHING SURFACE TROUGH/COLD FRONT. WAVES WILL BE HIGHEST TOWARDS
OPEN WATER WITH THE OFFSHORE FLOW. WINDS WILL BEGIN TO EASE MID
AFTERNOON AS THE GRADIENT SLACKENS WITH THE TROUGH NEARING LAKE
MICHIGAN.

LMZ643>646-281845-
/O.CON.KMKX.SC.Y.0047.120528T1500Z-120528T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
540 AM CDT MON MAY 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM CDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM CDT THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS.

* WAVES: 2 TO 3 FEET TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
732 
WHUS73 KMKX 282011
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
311 PM CDT MON MAY 28 2012

...GUSTY SOUTHWEST WINDS AHEAD OF APPROACHING COLD FRONT...

.GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THE EARLY EVENING IN THE
TIGHT PRESSURE GRADIENT AHEAD OF AN APPROACHING SURFACE
TROUGH/COLD FRONT. WAVES WILL BE HIGHEST TOWARDS OPEN WATER WITH
THE OFFSHORE FLOW. WINDS WILL BEGIN TO EASE EARLY TONIGHT AS THE
GRADIENT SLACKENS WITH THE TROUGH NEARING LAKE MICHIGAN.

LMZ643>646-282300-
/O.CON.KMKX.SC.Y.0047.000000T0000Z-120528T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
311 PM CDT MON MAY 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS.

* WAVES: 2 TO 3 FEET TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 27, 11:37 AM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, May 27, 11:37 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1137 AM CDT SUN MAY 27 2012

.AVIATION/18Z TAFS/...VFR SKC FOR TODAY/TONIGHT AND INTO EARLY MONDAY.
WILL NEED TO KEEP AN EYE ON CONVECTIVE TRENDS MONDAY...ESPECIALLY
AFTERNOON/EARLY EVENING...AS LOW PRESSURE TRACKS ACROSS LAKE
SUPERIOR AREA AND DRAGS A COLD FRONT INTO WESTERN WI BY LATER IN
THE DAY. EXPECTING TSRA DEVELOPMENT ALONG AND AHEAD OF FRONTAL
BOUNDARY.

PC

&&

.PREV DISCUSSION... /ISSUED 450 AM CDT SUN MAY 27 2012/

SHORT TERM...

TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH

LOW CONFIDENCE IN 27/00Z MODEL RUNS WITH NAM AND GFS PRECIPITATION
FORECASTS INITIALIZED WITH PHANTOM MCS/S ALONG SURFACE WARM
FRONT OVER IOWA AND ILLINOIS RESPECTIVELY. EVEN 27/00Z ECMWF SHOWED
A 0.12 INCH BULLSEYE OVER N CENTRAL IL. WILL GO WITH DRY FORECAST
FOR TODAY INTO TONIGHT AS BETTER FORCING REMAINS TO THE WEST OF THE
FORECAST AREA THROUGH 12Z MONDAY.

PREVIOUS FORECAST HIGH TEMPERATURES LOOK ON TRACK BASED ON 925MB
TEMPERATURES AND UPSTREAM OBS FROM YESTERDAY. CONCERN REMAINS 90S
GETTING TO THE LAKESHORE. DO NOT SEE A PROBLEM FROM MILWAUKEE SOUTH
AS INITIALLY SOUTHEAST WINDS TURN SOUTH-SOUTHWEST AND GUSTY. LAND
CURVATURE OUT INTO THE LAKE AND LATER SOUTH TURN TO THE WINDS WILL
KEEP LAKESHORE LOCATIONS COOLER NORTH OF MILWAUKEE...BUT STILL FEEL
MUCH OF INLAND OZAUKEE AND SHEBOYGAN COUNTIES WILL REACH 90S LATE IN
THE AFTERNOON.

WENT HIGHER THAN GUIDANCE FOR OVERNIGHT LOWS...AGAIN SIMILAR TO
PREVIOUS FORECAST AS AREA WILL BE MIXED BETTER THAN SOME OF THE
FORECAST SOUNDINGS ARE INDICATING AS SOUTHWEST WINDS REMAIN GUSTY
OVERNIGHT WITH 25 TO 30 KNOT WINDS JUST OFF THE DECK.

MEMORIAL DAY...FORECAST CONFIDENCE...MEDIUM

A COLD FRONT WILL TRACK FROM WEST TO EAST ACROSS WI ON MONDAY AND
MONDAY EVENING AS THE WEAKENING/OCCLUDING SURFACE LOW MOVES ACROSS
LAKE SUPERIOR. IT LOOKS LIKE SHOWERS AND THUNDERSTORMS ALONG THE
FRONT IN EASTERN MN/IOWA SHOULD WEAKEN/DISSIPATE AS THEY MOVE INTO
WESTERN WI MON MORNING...AS IT LOSES ITS FOCUS OF THE 850MB LOW
LEVEL JET AND 500MB VORTICITY ADVECTION...AND WEAKENED 250MB UPPER
LEVEL DIVERGENCE ON THE SUBSIDENCE SIDE OF A JET STREAK. THEN THE
FRONT IS EXPECTED TO LIGHT UP WITH CONVECTION IN THE LATE AFTERNOON
OVER SOUTH CENTRAL/SOUTHEAST WI...AS BETTER VORTICITY ADVECTION AND
UPPER LEVEL DIVERGENCE ENTER THE AREA WITH THE UPPER LOW TRACKING
DUE EAST ACROSS NORTHERN MN.

KEPT THE 60 PERCENT POPS IN THE EAST 2/3 OF THE FORECAST AREA /CWA/
FROM 18Z MON TO 03Z TUE. PLENTY OF HEATING INTO THE UPPER 80S AHEAD
OF THE FRONT AND POOLING OF LOWER 60S DEWPOINT TEMPS...WITH CAPE
VALUES IN THE 1000-1300J/KG RANGE AND 6KM BULK SHEAR OF 40 TO 50
KNOTS. OUR CWA REMAINS IN A SLIGHT RISK FOR SEVERE WEATHER AND
EXPECTING ISOLATED TO SCATTERED COVERAGE. STRONG SHEAR WOULD SUPPORT
SUPERCELLS PRODUCING HAIL AND STRONG WINDS. UNIDIRECTIONAL WINDS
LESS FAVORABLE FOR TORNADOES.

TUESDAY...FORECAST CONFIDENCE HIGH.

BREEZY WEST WINDS EXPECTED ON TUE WITH LINGERING TIGHT
PRESSURE GRADIENT AS THE SURFACE LOW MOVES ACROSS LAKE SUPERIOR AND
WEAKENS. THERE SHOULD BE A GOOD DEAL OF DIURNAL CUMULUS CLOUDS WITH
THE STEEP LOW LEVEL LAPSE RATES AND COOLER AIR ALOFT. A SECONDARY
DRY COLD FRONT WILL SWEEP ACROSS THE CWA MIDDAY. THE TIMING SHOULD
ALLOW SOUTHEAST WI TO WARM INTO THE LOWER 70S BEFORE THE COLDER AIR
MASS SETTLES IN.

LONG TERM...

WEDNESDAY THROUGH SUNDAY...FORECAST CONFIDENCE...MEDIUM

COOLER TEMPS EXPECTED THE REMAINDER OF THE WEEK. UNSETTLED UPPER
LEVEL PATTERN COULD LEAD TO SOME LIGHT RAIN SHOWERS IN MAINLY
NORTHERN CWA ON WED. 850MB BAROCLINIC ZONE PROGGED TO STALL SOUTH OF
THE WI/IL BORDER...AND A 500MB LOW WILL DROP DOWN ACROSS THE GREAT
LAKES REGION. THE INTERACTION COULD CAUSE A FEW SHOWERS ON THE NORTH
SIDE OF THIS BOUNDARY IN OUR CWA...SO SMALL POPS FOR THU THROUGH
FRI.

HIGH PRESSURE SHOULD LEAD TO A WARMER AND DRY SATURDAY.

A WARM AIR ADVECTION PATTERN MOVES INTO SOUTHERN WI FOR THE
BEGINNING OF NEXT WEEK WITH A CHANCE FOR THUNDERSTORMS.

AVIATION/12Z TAFS/...

WILL KEEP LOW-LEVEL WIND SHEAR AT EASTERN TAF SITES UNTIL 12Z TO
15Z WITH VAD WIND PROFILERS INDICATING 40 KNOT WINDS AT 925 MB.
THESE 925 MB WINDS EXPECTED TO LOWER AFTER 12Z...WITH SURFACE WIND
GUSTS INCREASING WITH DEEP MIXING UP TO 800 MB BY MID-AFTERNOON AS
WARM FRONT LIFTS NORTHWARD THROUGH REGION. THIS DEEP MIXING WILL
OFFSET THE LAKE-INDUCED SOUTHEAST WINDS...WITH SOUTH-SOUTHWEST
WINDS AT EASTERN SITES BY 18-19Z.

MODELS...ESPECIALLY NAM...ARE OVERDONE WITH PRECIPITATION OVER
SOUTHERN WISCONSIN EARLY TODAY...INFLUENCED BY TOO-MOIST DEW
POINTS INTO THE 70S BY EARLY AFTERNOON. WILL KEEP FORECAST
DRY...WITH VFR CONDITIONS THOUGH WILL HAVE TO BE ALERT FOR MVFR FOG
AT KMKE AND POSSIBLY KENW WITH SOUTHEAST WINDS EARLY IN THE DAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...REM
MONDAY THROUGH SATURDAY...MRC
Hazardous weather outlook, May 27, 9:20 AM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
920 AM CDT SUN MAY 27 2012

WIZ046-047-051-052-056>060-062>072-281200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
920 AM CDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

RECORD-TYING OR RECORD-BREAKING HEAT IS EXPECTED TODAY WELL INLAND
FROM LAKE MICHIGAN AFTER THE PASSAGE OF A WARM FRONT. THE LAKE
BREEZE WILL KEEP HIGH TEMPERATURES IN THE 80S OVER THE LAKE COUNTIES
WITH THE EXCEPTION OF WESTERN RACINE AND WESTERN KENOSHA COUNTIES
WHERE AROUND 90 DEGREES IS FORECAST. HIGH TEMPERATURES AT THE BEACH
WILL BE IN THE 70S.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL BRING THUNDERSTORMS FOR MONDAY AFTERNOON AND
EARLY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
PRODUCING LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY.

LMZ643>646-281200-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
920 AM CDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL GUST TO 20 KNOTS AT TIMES TODAY...BUT WILL REMAIN BELOW
SMALL CRAFT CRITERIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL BRING THUNDERSTORMS FOR MONDAY AFTERNOON AND
EARLY EVENING DUE TO THE PASSAGE OF A COLD FRONT. SOME STORMS
COULD PRODUCE LARGE HAIL.

BREEZY SOUTHWEST WINDS MONDAY AHEAD OF THE FRONT MAY APPROACH
SMALL CRAFT ADVISORY CRITERIA.

WWW.WEATHER.GOV/MKX

GEHRING

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:25 PM CDTSevere Thunderstorm WarningMKXMarquette35 min
May 26, 9:54 PM CDTSevere Thunderstorm WarningMKXGreen Lake, Marquette25 min

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.